Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 36, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 1, 2018, 8:53 PM CST for Clay County, Richland County, Illinois. It took effect at Dec 2, 2018, 6:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 8:53 PM CST (02:53 UTC)
- In effect from
- Dec 2, 2018, 6:00 PM CST
- Expired
- Dec 2, 2018, 10:01 AM CST
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.02 ft at Dec 3, 2018, 8:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
800
WGUS43 KILX 020253
FLWILX
Flood Warning
National Weather Service Lincoln IL
853 PM CST Sat Dec 1 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-021652-
/O.NEW.KILX.FL.W.0036.181203T0000Z-181205T1500Z/
/CLAI2.1.ER.181203T0000Z.181203T1200Z.181205T0900Z.NO/
853 PM CST Sat Dec 1 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From Sunday evening until Wednesday morning.
* At 745 PM Saturday the stage was 14.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 18.5 feet by Monday morning. The river will fall
below flood stage by early Wednesday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 14.4 Sat 8 PM 16.3 18.5 18.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$1 follow-up statement
412
WGUS83 KILX 021601
FLSILX
Flood Statement
National Weather Service Lincoln IL
1001 AM CST Sun Dec 2 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
ILC025-159-021631-
/O.CAN.KILX.FL.W.0036.000000T0000Z-181205T1500Z/
/CLAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CST Sun Dec 2 2018
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 945 AM Sunday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.4 feet this
evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.1 Sun 10 AM 17.2 17.0 16.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrpWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:26 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 1, 5:26 PM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 526 PM CST Sat Dec 1 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 209 PM CST Sat Dec 1 2018 Will be concise as convection is developing in west central IL. Have issued a dense fog advisory through this evening for Fulton/Knox/Stark counties as higher dewpoints advecting over remaining wet/melting snowpack has dropped visibilities below 1/4 mile at GBG and MQB. Gradual improvement expected later this evening after passage of occluded front. Main severe weather potential is now focused from west central IL east to near I-55 through 00Z. Warm front has now pushed north to near I-74 with southeast winds 55F+ dewpoints south of the front. 18Z KILX sounding featured steep mid level lapse rates, strong low to mid level wind shear, and low freezing level. As lift increases ahead of the approaching occluded front and associated shortwave, scattered strong to severe low-topped storms will impact the western half of the CWA into early evening. All severe weather modes are in play with damaging wind gusts and hail the primary threats. Strong low level wind shear will favor rotating storms with a few brief tornadoes possible especially this afternoon where storms near the warm front and increased SRH. These storms will be fast movers with 40-50 kt flow in the storm bearing layer. The severe threat will diminish quickly this evening as storms push though the northern CWA. After a break in precip chances later this evening, scattered showers will return to the northwest half of the CWA later tonight and on Sunday, as a surface trough lingers in this area beneath cyclonic flow aloft. .LONG TERM...(Sunday night through Saturday) ISSUED AT 209 PM CST Sat Dec 1 2018 Scattered showers in cyclonic flow will change to light snow Sunday night and Monday as colder air filters in from the northwest. No accumulations expected. Dry but cold weather will dominate the Midwest for Tuesday and Wednesday as high pressure shifts south of the area. 850 mb temps dip to -10C and will keep highs several degrees below normal. Next precip chances arrive Thursday with a cold front. Moisture and thermal profiles suggest mainly snow with minor accumulations possible. Arctic high behind the front will again drop readings well below normal for Friday and Saturday. Potential for next winter wx maker next weekend for parts of the Midwest/Ohio Valley will bear watching. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 526 PM CST Sat Dec 1 2018 Of immediate concern is thunderstorms affecting KPIA, KSPI, and KDEC through 01Z. Strong and variable wind gusts to 45 MPH and much reduced visibility in thunderstorms have been tempoed for these sites. Less certainty in timing for storms affecting KBMI and KCMI but will be amending TAFs soon based on trends. Beyond the thunderstorm threat early this evening...MVFR ceilings and scattered showers will be common overnight and through much of Sunday. Winds will continue to be gusty. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Dec 1, 3:17 PM CST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CST Sat Dec 1 2018 ILZ027-028-036-021200- Fulton-Knox-Stark- 317 PM CST Sat Dec 1 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. Dense fog is expected to develop or continue across the area, northwest of the Illinois river, this evening through overnight. Frequent visibilities of around one quarter mile will be common. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ029-030-021200- Marshall-Peoria- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ031-037-038-040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Tazewell-Vermilion-Woodford- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. Brief tornado touchdowns cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. West of I-55, this is most likely between 3 pm and 7 pm. East of I-55, the most likely time frame is 6 pm to 9 pm ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible late this afternoon into this evening. Damaging winds and large hail are the main concerns. An isolated tornado touchdown cannot be ruled out, although this would be more likely west of I-57. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... River levels will rise in response to the weekend rainfall. Minor flooding may occur along parts of the Wabash and Little Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. The most likely time frame is 5 pm to 9 pm. Auten
In the hours before
Local storm report, Dec 1, 7:00 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD PEKIN 40.57N 89.63W
12/01/2018 TAZEWELL IL EMERGENCY MNGR
NUMEROUS ROADWAYS REPORTED FLOODED. SOME STREETS WITH 3
FEET OF WATER STALLING CARS.
&&
SBAKERLocal storm report, Dec 1, 7:13 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 10 S LE ROY 40.20N 88.76W
12/01/2018 DE WITT IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Dec 1, 7:31 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 2 NE LE ROY 40.36N 88.74W
12/01/2018 MCLEAN IL EMERGENCY MNGR
DEPUTY REPORTED TORNADO ON GROUND NORTH OF 2850E AND 500N
HEADING TOWARD ELLSWORTH.
&&
SBAKERLocal storm report, Dec 1, 8:10 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO 3 W COLFAX 40.57N 88.67W
12/01/2018 MCLEAN IL EMERGENCY MNGR
REPORTED DEBRIS AROUND 1975N AND 3070E.
&&
SBAKERLocal storm report, Dec 1, 8:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL PEKIN 40.57N 89.63W
12/01/2018 E1.00 INCH TAZEWELL IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Dec 1, 8:41 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM LIGHTNING HUNTSVILLE 40.18N 90.87W
12/01/2018 SCHUYLER IL EMERGENCY MNGR
*** 1 INJ *** 1 INJURY DUE TO LIGHTNING STRIKE.
0300 PM TORNADO BROOKLYN 40.23N 90.77W
12/01/2018 SCHUYLER IL TRAINED SPOTTER
0303 PM FUNNEL CLOUD MEREDOSIA 39.83N 90.56W
12/01/2018 MORGAN IL TRAINED SPOTTER
0315 PM FUNNEL CLOUD 10 W JACKSONVILLE 39.73N 90.42W
12/01/2018 SCOTT IL BROADCAST MEDIA
BROAD FUNNEL CLOUD DISSIPATING. WALL CLOUD VISIBLE.
0325 PM FUNNEL CLOUD BEARDSTOWN 40.01N 90.43W
12/01/2018 CASS IL TRAINED SPOTTER
0325 PM TORNADO E BEARDSTOWN 40.01N 90.43W
12/01/2018 CASS IL TRAINED SPOTTER
MINOR STRUCTURE DAMAGE. TREES AND POWER LINES REPORTED
DOWN. DAMAGE TO WATER PLANT.
0331 PM TORNADO 2 N BEARDSTOWN 40.04N 90.43W
12/01/2018 CASS IL EMERGENCY MNGR
BETWEEN BEARDSTOWN AND FREDERICK HEADING TOWARDS
BROWNING.
0344 PM TORNADO BROWNING 40.13N 90.37W
12/01/2018 SCHUYLER IL EMERGENCY MNGR
BRIEF TOUCHDOWN NEAR BROWNING HEADING INTO CASS COUNTY.
0358 PM TORNADO 3 N BATH 40.23N 90.14W
12/01/2018 FULTON IL EMERGENCY MNGR
0404 PM HAIL LEWISTOWN 40.40N 90.16W
12/01/2018 M1.00 INCH FULTON IL EMERGENCY MNGR
0404 PM TORNADO 10 S LEWISTOWN 40.25N 90.16W
12/01/2018 FULTON IL EMERGENCY MNGR
ON GROUND BETWEEN MARBLETOWN AND DUNCAN MILLS
0451 PM TORNADO MORRISONVILLE 39.42N 89.46W
12/01/2018 CHRISTIAN IL FIRE DEPT/RESCUE
0455 PM TORNADO 8 ESE HAVANA 40.25N 89.92W
12/01/2018 MASON IL EMERGENCY MNGR
MOBILE HOME BLOWN OFF FOUNDATION.
0506 PM TORNADO 1 E PALMER 39.46N 89.39W
12/01/2018 CHRISTIAN IL TRAINED SPOTTER
TORNADO SPOTTED ON THE GROUND
0521 PM TORNADO TAYLORVILLE 39.52N 89.26W
12/01/2018 CHRISTIAN IL FIRE DEPT/RESCUE
MULTIPLE POWER FLASHES REPORTED.
0528 PM HAIL STONINGTON 39.64N 89.19W
12/01/2018 E0.88 INCH CHRISTIAN IL TRAINED SPOTTER
0530 PM HAIL STONINGTON 39.64N 89.19W
12/01/2018 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
0532 PM HAIL HANNA CITY 40.69N 89.79W
12/01/2018 E1.00 INCH PEORIA IL EMERGENCY MNGR
0532 PM TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
12/01/2018 M75.00 MPH SANGAMON IL ASOS
0535 PM TORNADO STONINGTON 39.64N 89.19W
12/01/2018 CHRISTIAN IL BROADCAST MEDIA
SEMI BLOWN OVER. WITH NUMEROUS TREES AND POWER LINE
REPORTED DOWN. TREES ALSO REPORTED SNAPPED.
0536 PM HAIL 2 NW HANNA CITY 40.71N 89.82W
12/01/2018 E1.75 INCH PEORIA IL EMERGENCY MNGR
0543 PM FLOOD SHERMAN 39.89N 89.61W
12/01/2018 SANGAMON IL TRAINED SPOTTER
MINOR ROADWAY FLOODING REPORTED IN TOWN.
0554 PM TORNADO 4 W BOODY 39.77N 89.13W
12/01/2018 MACON IL EMERGENCY MNGR
HOUSE SHIFTED OFF FOUNDATION
0558 PM HAIL PEKIN 40.57N 89.63W
12/01/2018 E1.00 INCH TAZEWELL IL TRAINED SPOTTER
0600 PM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
12/01/2018 M1.32 INCH SANGAMON IL ASOS
0610 PM TSTM WND DMG 4 S LINCOLN 40.09N 89.37W
12/01/2018 LOGAN IL EMERGENCY MNGR
LARGE TREE BLOCKING PRIME ROAD AND 1200 AVENUE.
0615 PM HAIL PAWNEE 39.59N 89.58W
12/01/2018 E1.00 INCH SANGAMON IL AMATEUR RADIO
0620 PM HAIL 2 SW LINCOLN 40.13N 89.39W
12/01/2018 E0.88 INCH LOGAN IL EMERGENCY MNGR
0630 PM FLASH FLOOD N PEKIN 40.57N 89.63W
12/01/2018 TAZEWELL IL EMERGENCY MNGR
10 INCHES OF WATER REPORTED ON ROADWAYS.
0655 PM FLASH FLOOD EAST PEORIA 40.67N 89.55W
12/01/2018 TAZEWELL IL EMERGENCY MNGR
NUMEROUS ROADWAYS REPORTED FLOODED WITH UP TO 3 FEET OF
WATER. CARS STALLING OUT DUE TO HIGH WATER.
0655 PM FLASH FLOOD PEKIN 40.57N 89.63W
12/01/2018 TAZEWELL IL EMERGENCY MNGR
NUMEROUS ROADWAYS REPORTED FLOODED. SOME STREETS WITH 3
FEET OF WATER STALLING CARS.
0700 PM TORNADO 10 S LE ROY 40.20N 88.76W
12/01/2018 DE WITT IL EMERGENCY MNGR
0720 PM TORNADO 2 NE LE ROY 40.36N 88.74W
12/01/2018 MCLEAN IL EMERGENCY MNGR
DEPUTY REPORTED TORNADO ON GROUND NORTH OF 2850E AND 500N
HEADING TOWARD ELLSWORTH.
0745 PM TORNADO 3 W COLFAX 40.57N 88.67W
12/01/2018 MCLEAN IL EMERGENCY MNGR
REPORTED DEBRIS AROUND 1975N AND 3070E.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:13 PM CST | Tornado Warning | ILX | DeWitt, Macon | 32 min |
| Dec 1, 6:27 PM CST | Flash Flood Warning | ILX | Tazewell | 3 hr |
| Dec 1, 6:42 PM CST | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Dec 1, 7:13 PM CST | Tornado Warning | ILX | McLean | 32 min |
| Dec 1, 7:47 PM CST | Tornado Warning | ILX | McLean | 28 min |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.